MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X28X10 L5°

MEDACTA INTERNATIONAL SA MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X28X10 L5°
Catalog Number 03.26.045
Health Effect - Clinical Code Pain (1994)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional comments provided by the surgeon: the primary surgery was the first experience of myspine surgery for the surgeon, so the surgeon was not familiar with the surgical procedure.The screw trajectory might have been different from the planning.The pedicle screw might have not been well fixed.The cage size might have been slightly larger.Batch review performed on 21 december 2018: lot 152173: (b)(4).Expiration date: 2021-05-19.No anomalies found related to the problem.(b)(4).The mysolution department review the patient match plan and commented as follows: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.Clinical evaluation performed by medical affairs director: migration of interbody oblique cage in a case of primary lumbar stabilization with cortical bone trajectory.The surgeon felt that the cortical screws may have loosened slightly even during primary surgery, and tried to compensate with the use of cross-connectors, but after few weeks the cage mobilized anyway.It is conceivable that the cause for mobilization was insufficient stability provided by the construct, but no defective device has been identified and reported.The migreted cage has been repositioned and left in situ.
 
Event or Problem Description
Tlif surgery performed at l4-l6 with myspine mc guide on (b)(6) 2018.At that time the surgeon felt the pedicle screws might be loosened during compression at l5-l6, so in order to strengthen the fixation, the surgeon used total 2 cross connectors.The patient alleged pain about 2 weeks later after the primary surgery.The surgeon discovered the mectalif oblique cage implanted at l5-l6 was migrated to posterior side in the x-ray.Revision surgery performed on (b)(6)(1 month and a half after primary surgery), at that time the surgeon replaced the pedicle screw with new one and impacted the same mectalif oblique cage into the intervertebral disc space again.

Brand Name
MECTALIF OBLIQUE (TI PEEK) OBLIQUE INTERBODY FUSION DEVICE PEEK/TI 12X28X10 L5°
Common Device Name
INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8188869
Report Number3005180920-2018-01033
Device Sequence Number16673758
Product Code MAX
UDI-Device Identifier07630030830648
UDI-Public07630030830648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Catalogue Number03.26.045
Device Lot Number152173
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR